Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My Answer to Crixivan Skin/Eye Problems
Jan 11, 2000

Dear Drs.

This forum has been a tremendous help for all people affected by HIV. Many thanks. I saw the question regarding Crixivan causing dry eyes/lips and rashes. I'm currently on Crixivan 800mg, AZT and 3TC. Right from the start, Crixivan did a horrible job on my skin and lips. After alot of trial and error I found an inexpensive and very effective way of combatting this terrible side effect: First of all you need to moisturize every day (preferably after bathing) with a lotion or skin cream which does not contain any type of alcohol (isopropyl or cetyl) all over the body concentrating on the areas which are the driest. There are many inexpensive, store brand and name brand moisturizers which do not have alcohol (look at the ingredient list on the label). Lotions and creams which contain cocoa butter are the best. For the cracked lips I've been using Chapstick ever since I started my Crix and it has worked great. You have to use it all throughout the day (I've got dozens of Chapstick tubes all over my home and office). For the eyes, do not use Visine because it will agrevate the dryness problem. My doctor prescribed Patanol which is a common prescription alergy eye drop and it has worked great (two drops a day, twice a day for each eye). I know this forum is mainly for questions but I hope my experiences will help someone else battling this dreadful disease and the sometimes awful side affects of the drugs to combat it. Thanks once again.

Mike

Response from Dr. Pavia

Dear Mike,

I am posting your letter as is, since your advice, based on experience, is as good as any I have seen. Thanks!!!

ATP



Previous
What Is Viracept Actually Doing To My Insides?
Next
Super High Cholesterol & Lipitor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement